Pennsylvania, 2006

Damaging Wind in Pennsylvania, August 19, 2006

August 19, 2006 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 19, 1:06 PM EST, 2 hours 56 minutes earlier.

Area forecast discussion, Aug 19, 1:06 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
206 PM EDT SAT AUG 19 2006

.SHORT TERM /THROUGH SUN/...
THE PRECIP ACROSS THE NORTHERN TIER IS PULLING OUT WITH THE LOW
PRESSURE CENTER OVER LAKE ERIE. UPPER LEVEL SUPPORT TO THE FRONT SEEMS
STRONGEST WELL SOUTH OF THE CWA...HOWEVER THE FRONT IS STILL WEST OF
THE REGION. SOUTHERLY FLOW AND INCREASING MOISTURE COULD LEAD TO SHOWER
AND THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING.

SUNDAY SHOULD SEE SOME LINGERING SHOWERS...HOWEVER THE FRONT WILL BE
EAST OF THE REGION AND CONVECTIVE POTENTIAL WILL BE LIMITED.
&&

.LONG TERM /SUN NIGHT THROUGH SAT/...
HIGH PRESSURE BACK IN SUN NIGHT, BRINGING DRY AND SEASONABLE CONDITIONS
FOR MOST OF WEEK. THERE WERE 3-7 DEGREES DIFFS IN LOWS SUN NIGHT, SO I
TOOK AN AVG. STARTING MON, DIFFERENCES BTWN MODELS WERE LESS. GFS
BRINGS COLD FRONT SOUTH TUE INTO TUE EVE, WITH 30% POPS. BY THU, SFC
RIDGE DRIFTS ACROSS PA WITH H5 RIDGE TO MY W, OVER DTW. ON FRI, SHORT
WAVE AND SFC FRONT PASS N OF PA, KEEPING MY POPS ABT 15%. A MORE
VIGOROUS SYSTEM COMES IN LATE SAT, SO POPS GO UP TO 30% SAT. I KEPT
TEMPS CLOSE TO GFS VALUES.
&&

.AVIATION...
SHOWERS OVER THE NORTH ARE MOVING TO THE EAST WITH THE SHORT WAVE
PULLING TO THE NORTHEAST. IFR CONDITIONS ASSOCIATED WITH THE RAIN NORTH
ARE GETTING BETTER AND MVFR TO VFR SHOULD RETURN. WITH FRONT STILL TO
THE WEST AND INCREASING MOISTURE...EXPECT SHOWERS AND THUNDERSTORM
DEVELOPMENT LATE THIS AFTERNOON. THIS WILL LEAD TO PERIODS OF MVFR AND
POSSIBLY EVEN IFR CONDITIONS FROM TIME TO TIME.

WITH THE HIGH DEGREE OF LOW LEVEL MOISTURE ANTICIPATED OVERNIGHT FROM
THE RAIN...EXPECT SOME FOG TOWARDS MORNING. IT SHOULD MAINLY FORM IN
THE MVFR (3-5 MILE) RANGE.
&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Aug 19, 3:32 AM EST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
432 AM EDT SAT AUG 19 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-200845-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
432 AM EDT SAT AUG 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Aug 19, 4:02 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
502 PM EDT SAT AUG 19 2006

PAZ031-WVZ004-192200-
GREENE PA-MARSHALL WV-
502 PM EDT SAT AUG 19 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
GREENE AND MARSHALL...

AT 455 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 9 MILES SOUTH OF GLEN EASTON...OR
ABOUT 5 MILES NORTH OF WILEYVILLE...MOVING EAST AT 30 MPH.

WINDS CAN GUST TO 40 MPH AS THESE STORMS MOVE THROUGH AS WELL AS
HAVE INTENSE LIGHTNING ASSOCIATED WITH THEM.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BUZZ...ROGERSVILLE...WAYNESBURG...ALEPPO...MORRISVILLE...MOUNT
  CARMEL...OAK FOREST...CAMERON AND GLEN EASTON

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

The radar

The Pittsburgh radar (KPBZ), 105 km away, was scanning. The volume nearest the first event began at 21:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clarion

When
August 19, 4:02 PM EST
Where
Clarion County, Strattanville
Measured
52 kt (60 mph) estimated gust
Property damage
$75,000
Reported by
NEWSPAPER
Coordinates
41.200, -79.333

About 502 PM EDT, a wind gust, estimated 60 mph (52 kt), damaged part of a barn roof, felled 25 large trees, and forced a dome barn off its foundation. A 15-year old boy looked out his back door and saw a "white funnel". Nearby, on Route 322, roof of a water company pump house was destroyed. Wind also flipped over a mobile home, and blew down trees, which brought down power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529356.